Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 59, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 13, 1997, 6:06 PM CDT for Choctaw County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 1997, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 13, 1997, 8:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Choctaw County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 132307
FFWOKC
OKC023-140100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED AUG 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN CHOCTAW
INCLUDING THE FOLLOWING LOCATIONS
FORT TOWSON...SOBOL
DOPPLER RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF EASTERN CHOCTAW COUNTY. OTHER STORMS PRODUCING AN
ADDITIONAL ONE TO TWO INCHES OF RAIN WILL MOVE ACROSS THE AREA THROUGH
EARLY EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOpST CARS AWAY.
LAT...LON 3398 9521 3396 9534 3422 9530 3422 9515
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:30 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 13, 3:30 PM CDT, 2 hours 36 minutes before
FPUS3 KOKC 132030 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED AUG 13 1997 STNRY FNT FM SRN AR ACRS NRN TX APRS TO BE BREAKING DOWN AND ITS REMAINS WL PRBLY MOVE NWD AS A WRM FNT TNGT AND THU. MEANWHILE A FAIRLY VIG (FOR AUG) S/W FCST TO CROSS THE FA TNGT AND FRI. TSTMS HV ALREADY BROKEN OUT ALG AND JUST TO THE N OF THE FNT THRU NRN TX THIS AFTN WHILE SOME SPRINKLES FM MID LVL CLDS LINGER IN W CNTRL OK. WL GO WITH FIRST PD POPS RANGING FM 50 PCT IN THE SOUTH TO 20 IN THE N TNGT AND THEN GRDLY END PCPN FM W TO E FRI AND FRI NGT. WL MENTION PSBLTY OF LCLY HVR RAINS IN SERN OK ZONES TNGT. WL TREND TWD THE WRMR FWC TEMPS. FCSTID = 12 OKC 70 91 72 94 / 30 20 20 10 HBR 70 93 71 96 / 30 20 20 10 SPS 73 94 74 97 / 50 30 30 10 GAG 67 92 70 95 / 20 20 20 10 PNC 69 92 74 96 / 20 20 20 10 DUA 73 94 75 95 / 50 40 30 20 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.